IDEAS home Printed from https://ideas.repec.org/a/eee/mateco/v45y2009i5-6p397-413.html
   My bibliography  Save this article

Matching models with a conservation law: The existence and global structure of the set of stationary equilibria

Author

Listed:
  • Kamiya, Kazuya
  • Talman, Dolf

Abstract

We study random matching models where there is a set of infinitely lived agents, and in each period agents are pairwise matched to each other and play a stage game. We investigate the basic structure of equilibria in such models: the existence of equilibria and the global structure of the set of equilibria. Specifically, we focus on models with a conservation law, which typically holds in economies having some assets, such as money. In such models, under certain regularity conditions the set of equilibria is one-dimensional and each connected component of it is a piecewise smooth one-dimensional manifold being homeomorphic to either the unit circle or the unit interval. Moreover, in an endpoint of an interval all agents have the same amount of assets.

Suggested Citation

  • Kamiya, Kazuya & Talman, Dolf, 2009. "Matching models with a conservation law: The existence and global structure of the set of stationary equilibria," Journal of Mathematical Economics, Elsevier, vol. 45(5-6), pages 397-413, May.
  • Handle: RePEc:eee:mateco:v:45:y:2009:i:5-6:p:397-413
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0304-4068(09)00029-9
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Diamond, Peter A, 1984. "Money in Search Equilibrium," Econometrica, Econometric Society, vol. 52(1), pages 1-20, January.
    2. Rosenthal, R W, 1979. "Sequences of Games with Varying Opponents," Econometrica, Econometric Society, vol. 47(6), pages 1353-1366, November.
    3. Laan, Gerard van der, 1982. "Simplicial approximation of unemployment equilibria," Journal of Mathematical Economics, Elsevier, vol. 9(1-2), pages 83-97, January.
    4. Green, Edward J. & Zhou, Ruilin, 1998. "A Rudimentary Random-Matching Model with Divisible Money and Prices," Journal of Economic Theory, Elsevier, vol. 81(2), pages 252-271, August.
    5. Jean-Jacques Herings & Dolf Talman & Zaifu Yang, 1996. "The Computation of a Continuum of Constrained Equilibria," Mathematics of Operations Research, INFORMS, vol. 21(3), pages 675-696, August.
    6. Kiyotaki, Nobuhiro & Wright, Randall, 1989. "On Money as a Medium of Exchange," Journal of Political Economy, University of Chicago Press, vol. 97(4), pages 927-954, August.
    7. Kamiya, Kazuya & Shimizu, Takashi, 2006. "Real indeterminacy of stationary equilibria in matching models with divisible money," Journal of Mathematical Economics, Elsevier, vol. 42(4-5), pages 594-617, August.
    8. Kazuya Kamiya & Takashi Shimizu, 2007. "Existence of Equilibria in Matching Models of Money: A New Technique," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 32(3), pages 447-460, September.
    9. Kazuya Kamiya & Takashi Sato, 2004. "Equilibrium Price Dispersion in a Matching Model with Divisible Money," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 45(2), pages 413-430, May.
    10. Kazuya Kamiya & Takashi Shimizu, 2007. "On The Role Of Tax Subsidy Scheme In Money Search Models," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 48(2), pages 575-606, May.
    11. Zhu, Tao, 2005. "Existence of a monetary steady state in a matching model: divisible money," Journal of Economic Theory, Elsevier, vol. 123(2), pages 135-160, August.
    12. Zhou, Ruilin, 1999. "Individual and Aggregate Real Balances in a Random-Matching Model," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 40(4), pages 1009-1038, November.
    13. Peter A. Diamond, 1982. "Wage Determination and Efficiency in Search Equilibrium," Review of Economic Studies, Oxford University Press, vol. 49(2), pages 217-227.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Sylvain Béal & Eric Rémila & Philippe Solal, 2015. "Axioms of invariance for TU-games," International Journal of Game Theory, Springer;Game Theory Society, vol. 44(4), pages 891-902, November.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:45:y:2009:i:5-6:p:397-413. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/locate/jmateco .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.